Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 287, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2017, 7:36 PM EDT for Harris County, Muscogee County, Georgia. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2017, 7:36 PM EDT (23:36 UTC)
- Expired
- Jul 11, 2017, 7:49 PM EDT
- In force
- 13 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harris County, GA, Muscogee County, GA
The radar
The Maxwell AFB radar (KMXX), 80 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:42 PM EDT | TSTM WND DMG | Rehobeth, GA | A TREE AND POWER LINES WERE REPORTED DOWN ON GATLIN LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888
WUUS52 KFFC 112336
SVRFFC
GAC145-215-120000-
/O.NEW.KFFC.SV.W.0287.170711T2336Z-170712T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
736 PM EDT TUE JUL 11 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Muscogee County in west central Georgia...
Central Harris County in west central Georgia...
* Until 800 PM EDT
* At 736 PM EDT, a severe thunderstorm was located over Fortson, or
10 miles south of Hamilton, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hamilton, Ellerslie, Flat Rock, Green Island Hills, Midland,
Mountain Hill, Cataula, Fortson, Mulberry Grove and
Whitesville-Pine Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3283 8506 3282 8474 3253 8481 3253 8502
3254 8502
TIME...MOT...LOC 2336Z 182DEG 14KT 3261 8492
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
061
WWUS52 KFFC 112349
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
749 PM EDT TUE JUL 11 2017
GAC145-215-112359-
/O.CAN.KFFC.SV.W.0287.000000T0000Z-170712T0000Z/
Muscogee GA-Harris GA-
749 PM EDT TUE JUL 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MUSCOGEE AND
CENTRAL HARRIS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3283 8506 3282 8474 3253 8481 3253 8502
3254 8502
TIME...MOT...LOC 2345Z 182DEG 14KT 3266 8492
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:32 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 11, 7:32 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 732 PM EDT Tue Jul 11 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 326 PM EDT Tue Jul 11 2017/ SHORT TERM /Tonight through Wednesday Night/... Convergence zone is well noted in the visible imagery and on the regional radar loop. Scattered to numerous shra/tsra have developed along this convergence line during the heat of the day. Storms are very slow movers and have been heavy rain producers. Additional storms are moving north across far SE AL and the far south GA. Many of the storms down south look to have developed along a differential heating boundary from early morning clouds. Plenty of abundant moisture and surface instability for storms to work with. PWATS have increased to just under 2 inches. With the BL winds blo 20kt, storms will be slow moving heavy rainfall producers. Widespread severe weather is not anticipated, but strong thunderstorms are possible. An isolated severe thunderstorm is not out of the question. For tomorrow, there is relatively no change in airmass. The models are still hinting at a convergence zone setting up across portions of the CWFA. Do expect storms to fire along this boundary during max heating. Again, widespread severe weather is not anticipated, but strong to isolated severe thunderstorms are possible. Storms will once again be capable of producing very heavy rainfall. NListemaa LONG TERM /Thursday through Tuesday/... Very little adjustment made to forecast per consistent model solutions in main regime and weekend frontal evolution (still looking to be sagging into area late Saturday into Sunday). Made some cosmetic changes to a few pop periods, otherwise refreshed other elements with latest blend. Will still need to watch heat indices through late week (mainly Fri/Sat) in parts of central Georgia. Previous discussion follows... Baker PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/ LONG TERM /Wednesday Night through Monday/... Long term period continues to look like typical Georgia summertime weather as the state is dominated by a dirty high pressure ridge. An enhanced area of moisture remains over the state through Friday, triggering convective development with diurnal heating. Model solutions continue to show this ridge will weaken into the weekend as a cold front approaches the area Saturday. Run-to-run solution consistency is decent, suggesting the front will move into the state during the morning or early afternoon Saturday. The increased moisture associated with the front will remain over the state into early next week, resulting in higher precipitation chances - generally in the good chance to likely category, even into the overnight periods. Solutions diverge at the tail end of the period, with the GFS developing a large upper high pressure system over the plains and building it into the southeast into mid week. The ECMWF doesn't build the high pressure ridge into the state, but instead promotes the development of localized low pressure systems over the Carolinas. For now, that's beyond the extended period, and there's plenty of time to sort it out. Temperatures remain a few degrees above normal through Friday with highs generally in the 90s across the state. More seasonal temperatures are expected through the weekend due to the influence of the precipitation and the frontal boundary. Apparent temperature continues to be of a concern through the extended period, with heat index values over 100 degrees at least through the end of the week. At this time, Heat Advisory criteria is not met in the grids, but a few locations in east central Georgia / SE CWA reach values of 103-104 on Friday and Saturday. Will continue to monitor forecast values into the latter half of the week to see if a Heat Advisory is necessary. 31 && .AVIATION... 00Z Update... Convection will slowly dissipate this evening and by 06Z most areas should be rain free. Patchy fog will develop late tonight, mainly in areas that had rain this evening. Much of the same tomorrow with a cu field developing along with scattered tsra in the afternoon. Winds will be variable or calm tonight...then light west to southwest Wednesday. //ATL Confidence...00Z Update... Medium on winds this evening. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 72 91 / 20 30 20 30 Atlanta 73 89 73 90 / 30 30 20 30 Blairsville 65 84 67 84 / 10 30 20 40 Cartersville 71 89 72 90 / 20 30 20 40 Columbus 74 92 75 94 / 50 40 20 30 Gainesville 72 88 72 89 / 20 30 20 40 Macon 73 91 73 93 / 50 30 20 30 Rome 71 90 72 90 / 10 30 20 40 Peachtree City 71 90 72 91 / 40 30 20 30 Vidalia 74 92 73 93 / 50 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....20 AVIATION...17
Hazardous weather outlook, Jul 11, 3:20 PM EDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 320 PM EDT Tue Jul 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121930- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 320 PM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally along and south of the I-20 corridor. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH, locally heavy rainfall, and frequent lightning. Small hail will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms are possible each afternoon and evening through the week and into early next week. Some more widespread development could occur over the weekend with an approaching front. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 11, 7:08 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 PM EDT TUE JUL 11 2017
GAZ066-067-112345-
Troup GA-Meriwether GA-
708 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TROUP AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 745 PM EDT...
At 708 PM EDT...a strong thunderstorm was near Hogansville, or 8
miles northeast of Lagrange...moving northeast at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Lagrange, Hogansville, Lone Oak, Saint Marks, Mountville,
Harrisonville and Louise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3317 8504 3322 8497 3322 8486 3320 8487
3320 8486 3319 8486 3319 8485 3322 8485
3322 8477 3306 8469 3301 8495
TIME...MOT...LOC 2308Z 245DEG 6KT 3313 8492
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 11, 7:09 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
709 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 ESE WHITE OAK 33.40N 84.74W
07/11/2017 COWETA GA EMERGENCY MNGR
POWER LINES WERE REPORTED DOWN ON LAKESIDE WAY NEAR
HIGHWAY 34 EAST.
&&
EVENT NUMBER FFC1701087
LMERRITTSpecial weather statement, Jul 11, 7:09 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
709 PM EDT TUE JUL 11 2017
GAZ105-112345-
Dooly GA-
709 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR DOOLY COUNTY UNTIL 745 PM EDT...
At 708 PM EDT...a strong thunderstorm was over Vienna...moving
northeast at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Vienna, Unadilla, Pinehurst, Lilly, Richwood and Tippettville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3203 8390 3210 8397 3229 8380 3229 8376
3216 8361 3209 8361 3203 8372
TIME...MOT...LOC 2308Z 226DEG 12KT 3208 8384
HAIL...0.25IN
WIND...50MPHLocal storm report, Jul 11, 7:12 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG EASTWOOD ESTATES 33.40N 84.71W
07/11/2017 COWETA GA EMERGENCY MNGR
POWER LINES WERE REPORTED DOWN ON BAKER ROAD NEAR
HIGHWAY 24 EAST.
&&
EVENT NUMBER FFC1701088
LMERRITTSpecial weather statement, Jul 11, 7:12 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT TUE JUL 11 2017
GAZ048-056-058-059-068-070-071-112345-
Butts GA-Lamar GA-Monroe GA-Jasper GA-Spalding GA-Newton GA-Pike GA-
712 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...NORTHERN LAMAR...NORTHERN
MONROE...JASPER...SPALDING...SOUTHEASTERN NEWTON AND NORTHERN PIKE
COUNTIES UNTIL 745 PM EDT...
At 712 PM EDT...a line of strong thunderstorms was along a line
extending from Stewart to near Walker Mill to near Digbey...and
moving east at 15 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Griffin, Jackson, Monticello, Zebulon, Flovilla, Milner, Jenkinsburg,
Williamson, Shady Dale, Orchard Hill, East Griffin, Stewart, Turtle
Cove, Worthville, Hilltop, Walker Mill, Hollonville, Rover, Blount
and Eudora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3320 8449 3325 8451 3329 8418 3331 8414
3330 8413 3330 8407 3332 8407 3331 8406
3334 8403 3336 8403 3336 8401 3339 8397
3340 8398 3348 8384 3342 8354 3334 8354
3317 8384 3305 8449 3310 8453
TIME...MOT...LOC 2312Z 291DEG 13KT 3342 8385 3327 8412 3322 8449
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 11, 7:24 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 PM EDT TUE JUL 11 2017
GAZ089-120000-
Muscogee GA-
724 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE COUNTY UNTIL 800 PM
EDT...
At 724 PM EDT...a strong thunderstorm was over Columbus Metropolitan
Airport, or near Columbus...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, North Fort Benning, Bibb City, Saint Marys Hills, Edgewood,
Flat Rock, Highland Park, Laurel Hills, Green Island Hills, Sand
Hill, Vista Terrace, Columbus Metropolitan Airport, Rose Hill,
Kenwood, Midland, Benning Hills, Avondale, Benning Park and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8501 3261 8491 3258 8491 3258 8474
3246 8475 3242 8477 3241 8479 3242 8481
3241 8488 3240 8489 3242 8497 3244 8497
3245 8500 3250 8500 3253 8501
TIME...MOT...LOC 2324Z 272DEG 7KT 3252 8493
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 11, 9:04 AM EDT | Special Weather Statement | FFC | Schley | 41 min |
| Jul 11, 2:03 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | FFC | Telfair | 50 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Jul 11, 2:36 PM EDT | Special Weather Statement | FFC | Cobb | 39 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 11, 2:50 PM EDT | Special Weather Statement | FFC | Taylor | 40 min |
| Jul 11, 3:03 PM EDT | Special Weather Statement | FFC | Carroll | 42 min |
| Jul 11, 3:11 PM EDT | Special Weather Statement | FFC | Cherokee | 49 min |
| Jul 11, 3:14 PM EDT | Special Weather Statement | FFC | Montgomery | 46 min |
| Jul 11, 3:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 11, 3:28 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Jul 11, 3:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 11, 3:51 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 11, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 33 min |
| Jul 11, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 11, 4:31 PM EDT | Special Weather Statement | FFC | Clayton | 44 min |
| Jul 11, 4:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jul 11, 4:58 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Rockdale | 47 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 28 min |
| Jul 11, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 17 min |
| Jul 11, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 15 min |
| Jul 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 11 min |
| Jul 11, 5:56 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jul 11, 6:14 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 11, 6:20 PM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Jul 11, 6:23 PM EDT | Special Weather Statement | FFC | Butts, Henry, Meriwether, Newton, Pike, Spalding | 52 min |
| Jul 11, 6:30 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Jul 11, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| Jul 11, 6:52 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jul 11, 7:08 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jul 11, 7:09 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jul 11, 7:12 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Pike, Spalding | 33 min |
| Jul 11, 7:24 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Pike | 46 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | FFC | Troup | 87 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Jul 11, 7:54 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jul 11, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.